Alert archive / Nevada / Red Flag Warnings in 2025

Red Flag Warning 5, NWS Las Vegas, NV

July 6, 2025Esmeralda County, Nye County, Nevada

NWS Las Vegas, NV issued this red flag warning at Jul 6, 2025, 9:06 PM PDT for Esmeralda County, Nye County, Nevada. It took effect at Jul 7, 2025, 11:00 AM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 6, 2025, 9:06 PM PDT (04:06 UTC)
In effect from
Jul 7, 2025, 11:00 AM PDT
Expired
Jul 7, 2025, 8:00 PM PDT
In force
9 hr
Issued by
NWS Las Vegas, NV

Counties Esmeralda County, NV, Nye County, NV

The nearest sounding before it

Reno, NV (KREV), launched 00:00Z, 4.1 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 00:00Z on 2025-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 00:00Z on 2025-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4415 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

480 
WWUS85 KVEF 070406
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
906 PM PDT Sun Jul 6 2025

NVZ460-071800-
/O.UPG.KVEF.FW.A.0002.250707T1800Z-250708T0300Z/
/O.NEW.KVEF.FW.W.0005.250707T1800Z-250708T0300Z/
Esmeralda and Nye County Deserts/CNC Dispatch-
906 PM PDT Sun Jul 6 2025

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM PDT MONDAY FOR
STRONG WINDS AND LOW HUMIDITY FOR ESMERALDA AND PORTIONS OF NYE
COUNTY...

The National Weather Service in Las Vegas has issued a Red Flag 
Warning, which is in effect from 11 AM to 8 PM PDT Monday. This
replaces the Fire Weather Watch which had been in effect. 

* TIMING...from 11 am PDT until 8 pm PDT Monday.

* WIND...South winds 15 to 25 mph with gusts to 35 mph.

* HUMIDITY...3 to 8 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are expected. A combination of strong winds...low relative 
humidity...and warm temperatures can contribute to extreme fire 
behavior.

&&

$$

Morgan
4 follow-up statements
789 
WWUS85 KVEF 070716
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
1216 AM PDT Mon Jul 7 2025

...A RED FLAG WARNING IS IN EFFECT FOR ZONE 460 TODAY DUE TO LOW
HUMIDITY AND STRONG WINDS. A FIRE WEATHER WATCH IS IN EFFECT FOR
ZONES 460 & 462 ON TUESDAY FOR LOW HUMIDITY AND STRONG WINDS...

NVZ460-071530-
/O.NEW.KVEF.FW.A.0003.250708T1800Z-250709T0300Z/
/O.CON.KVEF.FW.W.0005.250707T1800Z-250708T0300Z/
Esmeralda and Nye County Deserts/CNC Dispatch-
1216 AM PDT Mon Jul 7 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM PDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR
ESMERALDA COUNTY AND PORTIONS OF NYE COUNTY... 

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH 
TUESDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR ESMERALDA
AND NYE COUNTIES...

The National Weather Service in Las Vegas has issued a Fire
Weather Watch, which is in effect from Tuesday morning through
Tuesday evening. 

* TIMING...from 11 am PDT until 8 pm PDT Monday.

* WIND...South winds 15 to 25 mph with gusts to 35 mph.

* HUMIDITY...3 to 8 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are expected. A combination of strong winds...low relative
humidity...and warm temperatures can contribute to extreme fire
behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

NVZ462-071530-
/O.NEW.KVEF.FW.A.0003.250708T1800Z-250709T0300Z/
Nye County Deserts/Las Vegas Dispatch-
1216 AM PDT Mon Jul 7 2025

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR ESMERALDA
AND NYE COUNTIES...

The National Weather Service in Las Vegas has issued a Fire
Weather Watch, which is in effect from Tuesday morning through
Tuesday evening. 

* AFFECTED AREA...In Nevada...Fire weather zone 462.

* TIMING...from 11:00 am PDT to 8:00 pm PDT on Tuesday.

* WIND...South winds 15 to 25 mph with gusts to 30 mph.

* HUMIDITY...5 to 10 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

Stessman
574 
WWUS85 KVEF 071512
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
812 AM PDT Mon Jul 7 2025

...A RED FLAG WARNING IS IN EFFECT FOR ZONE 460 TODAY DUE TO LOW
HUMIDITY AND STRONG WINDS. A FIRE WEATHER WATCH IS IN EFFECT FOR
ZONES 460 & 462 ON TUESDAY FOR LOW HUMIDITY AND STRONG WINDS...

NVZ460-080300-
/O.CON.KVEF.FW.W.0005.250707T1800Z-250708T0300Z/
/O.CON.KVEF.FW.A.0003.250708T1800Z-250709T0300Z/
Esmeralda and Nye County Deserts/CNC Dispatch-
812 AM PDT Mon Jul 7 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR STRONG WINDS AND LOW HUMIDITY FOR ESMERALDA COUNTY AND
PORTIONS OF NYE COUNTY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR
ESMERALDA COUNTY AND PORTIONS OF NYE COUNTY...

The National Weather Service in Las Vegas has issued a Fire
Weather Watch, which is in effect from Tuesday morning through
Tuesday evening.

* TIMING...from 11 am PDT until 8 pm PDT Monday.

* WIND...South winds 15 to 25 mph with gusts to 35 mph.

* HUMIDITY...3 to 8 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are expected. A combination of strong winds...low relative
humidity...and warm temperatures can contribute to extreme fire
behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

NVZ462-080300-
/O.CON.KVEF.FW.A.0003.250708T1800Z-250709T0300Z/
Nye County Deserts/Las Vegas Dispatch-
812 AM PDT Mon Jul 7 2025

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR
ESMERALDA AND NYE COUNTIES...

* AFFECTED AREA...In Nevada...Fire weather zone 462.

* TIMING...from 11:00 am PDT to 8:00 pm PDT on Tuesday.

* WIND...South winds 15 to 25 mph with gusts to 30 mph.

* HUMIDITY...5 to 10 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
281 
WWUS85 KVEF 071912
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
1212 PM PDT Mon Jul 7 2025

...A RED FLAG WARNING IS IN EFFECT FOR ZONE 460 TODAY DUE TO LOW
HUMIDITY AND STRONG WINDS and a red flag warning IS IN EFFECT FOR
ZONES 460 & 462 ON TUESDAY FOR LOW HUMIDITY AND STRONG WINDS...

NVZ460-080315-
/O.UPG.KVEF.FW.A.0003.250708T1800Z-250709T0300Z/
/O.NEW.KVEF.FW.W.0006.250708T1800Z-250709T0300Z/
/O.CON.KVEF.FW.W.0005.000000T0000Z-250708T0300Z/
Esmeralda and Nye County Deserts/CNC Dispatch-
1212 PM PDT Mon Jul 7 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR STRONG WINDS AND LOW HUMIDITY FOR ESMERALDA COUNTY AND
PORTIONS OF NYE COUNTY...
...RED FLAG WARNING IN EFFECT FROM TUESDAY MORNING THROUGH 
TUESDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR ESMERALDA 
COUNTY AND PORTIONS OF NYE COUNTY... 

The National Weather Service in Las Vegas has issued a Red Flag 
Warning, which is in effect from 11 AM to 8 PM PDT Tuesday. The 
Fire Weather Watch is no longer in effect. 

* TIMING...until 8 pm PDT this evening and late Tuesday morning 
  through Tuesday evening.

* WIND...South winds 15 to 25 mph with gusts to 35 mph.

* HUMIDITY...3 to 8 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are expected. A combination of strong winds...low relative
humidity...and warm temperatures can contribute to extreme fire
behavior.

&&

$$

NVZ462-080315-
/O.UPG.KVEF.FW.A.0003.250708T1800Z-250709T0300Z/
/O.NEW.KVEF.FW.W.0006.250708T1800Z-250709T0300Z/
Nye County Deserts/Las Vegas Dispatch-
1212 PM PDT Mon Jul 7 2025

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM PDT TUESDAY FOR
strong winds and low humidity for portions of Nye County...

The National Weather Service in Las Vegas has issued a Red Flag
Warning, which is in effect from 11 AM to 8 PM PDT Tuesday. The
Fire Weather Watch is no longer in effect. 

* TIMING...from 11:00 am PDT to 8:00 pm PDT on Tuesday.

* WIND...South winds 15 to 25 mph with gusts to 35 mph.

* HUMIDITY...5 to 10 percent.

* IMPACTS...any fires that develop will likely spread rapidly.
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
599 
WWUS85 KVEF 080236
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
736 PM PDT Mon Jul 7 2025

...A RED FLAG WARNING IS IN EFFECT FOR NV ZONES 460 & 462 ON 
TUESDAY FOR LOW HUMIDITY AND STRONG WINDS...

NVZ460-081800-
/O.EXP.KVEF.FW.W.0005.000000T0000Z-250708T0300Z/
/O.CON.KVEF.FW.W.0006.250708T1800Z-250709T0300Z/
Esmeralda and Nye County Deserts/CNC Dispatch-
736 PM PDT Mon Jul 7 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT
TUESDAY FOR STRONG WINDS AND LOW HUMIDITY FOR ESMERALDA COUNTY
AND PORTIONS OF NYE COUNTY...

* TIMING...The Red Flag Warning for Monday will expire at 8 pm
  PDT. There is also a Red Flag Warning from 11 am to 8 pm PDT on
  Tuesday. 

* WIND...South winds 15 to 25 mph with gusts to 35 mph.

* HUMIDITY...3 to 8 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are expected. A combination of strong winds...low relative
humidity...and warm temperatures can contribute to extreme fire
behavior.

&&

$$

NVZ462-081800-
/O.CON.KVEF.FW.W.0006.250708T1800Z-250709T0300Z/
Nye County Deserts/Las Vegas Dispatch-
736 PM PDT Mon Jul 7 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT
TUESDAY FOR STRONG WINDS AND LOW HUMIDITY FOR PORTIONS OF NYE
COUNTY...

* TIMING...from 11 am to 8 pm PDT on Tuesday.

* WIND...South winds 15 to 25 mph with gusts to 35 mph.

* HUMIDITY...5 to 10 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Morgan

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Jul 6, 2:35 PM PDT, 6 hours 31 minutes earlier. Its key messages:

  • * Temperatures will continue to warm through the first half of the week as high pressure builds into the region. Extreme Heat headlines will likely be needed for portions of the area by mid- week. * Breezy winds and very low relative humidities will result in increased fire danger across areas north of the Las Vegas Valley. See the Fire Weather discussion below for more details.
Area forecast discussion, Jul 6, 2:35 PM PDT, 6 hours 31 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
235 PM PDT Sun Jul 6 2025

.KEY MESSAGES...

* Temperatures will continue to warm through the first half of the
  week as high pressure builds into the region.  Extreme Heat
  headlines will likely be needed for portions of the area by mid-
  week.

* Breezy winds and very low relative humidities will result in
  increased fire danger across areas north of the Las Vegas Valley.
  See the Fire Weather discussion below for more details.

&&

.DISCUSSION...through next week.

Ridging will continue to push into the area from the southeast,
maintaining our warming trend through mid-week. HeatRisk levels will
continue to increase, and by Wednesday, major levels (Level 3 of 4)
will be present in the Colorado River Valley and lower elevations of
central and southern Mohave County. Forecasted temperature values
have remained consistent over the past 24 hours. Given this and the
forecasted values, Extreme Heat products will likely be needed for
the mid-week period. A shortwave passing north of the area through
the Great Basin will lower heights a few decameters by Thursday and
Friday, allowing temperatures to cool a few degrees.  However,
ridging is expected to return by the weekend, resulting in
increasing temperatures once again.

&&

.AVIATION...For Harry Reid...For the 00Z Forecast Package...Light
northeast to east winds will turn southerly by late afternoon.
Typical southwest winds develop before sunset this evening. Speeds
will remain below 10 kts, although an isolated gust to 15 knots
cannot be ruled out through 02Z. VFR conditions under clear skies
will persist into Monday.  Temperatures will exceed 100 degrees
through 03Z today and again between 21Z and 04Z tomorrow.

For the rest of southern Nevada, northwest Arizona and southeast
California...For the 00Z Forecast Package...Expect general diurnal
wind trends through the TAF period at all regional sites. Winds will
remain gusty out of the south-southeast at KBIH into the early
evening, and gusty winds out of the west between 20 and 25 knots are
expected at KDAG this evening. Otherwise, speeds of less than 12
knots are expected.  VFR conditions under mainly clear skies will
persist through Monday.

&&

.FIRE WEATHER...Low pressure off the southern California coast will
result in increased south to southwest winds over far western Nevada
and eastern California tomorrow, and to a lesser extent on Tuesday.
No increase in moisture will occur with this low, and afternoon RH
values will remain in the single digits across much of the area.
The strongest winds are forecast over Esmeralda and Central Nye
Counties. Given the conditions mentioned above and the fact that
fuel moisture levels have reached critical levels, a Fire Weather
Watch has been issued for Zone 460, effective from 11 AM to 8 PM
tomorrow.  The watch does not continue into Tuesday at this time,
but only a modest uptick in forecasted wind values will likely
result in it being extended.

&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.

&&

DISCUSSION...Planz
AVIATION...Planz
FIRE WEATHER...Planz

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 12:16 AM PDTFire Weather WatchVEFEsmeralda, Nye12 hr
Jul 7, 12:26 AM PDTExtreme Heat WatchVEF25 hr
Jul 7, 12:12 PM PDTRed Flag WarningVEFEsmeralda, Nye32 hr

Nearby

Red Flag Warnings in Nevada, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.